MAUDE Adverse Event Report: SMITHS MEDICAL CZECH REPUBLIC A. S PORTEX UNIPERC ADJUSTABLE FLANGE CUFFED, 9.0 MM; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)

SMITHS MEDICAL CZECH REPUBLIC A. S PORTEX UNIPERC ADJUSTABLE FLANGE CUFFED, 9.0 MM; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Model Number 100/897/090
Medical Device Problem Code Unintended Deflation (4061)
Health Effect - Clinical Codes Ventilator Dependent (2395); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/29/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H3 - other: device has not been returned to date.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Event or Problem Description
The report stated that the tracheostomy cuff was not holding pressure on a ventilated patient.Urgent tracheostomy change required.The balloon failure was noted on wed evening and cuff pressures were monitored closely overnight and adjusted regularly- at times requiring 1/2 hourly checks.The outcome of the faulty balloon is that the patient required ventilation for longer than normal as it was not as effective as normal.The tracheostomy change was planned for thursday or an emergency change would have been organized.It lasted for 24 days.Normally the changes are planned for 28 days.The schedule had not been adjusted after the emergency change at the beginning of feb as in the next "riskman".There was patient involvement but no patient harm/adverse event reported.
 
Additional Manufacturer Narrative
D9: date returned to mfg.: 4/15/2024.H3 and h6.Evaluation codes: updated.One decontaminated device sample inside the tube was returned.Under visual inspection the sample appeared to be in good condition.A functional leak test was performed, and it was found that sample cannot pass the test - cuff was deflating.The source of the leak was found to be tear in inflation lumen.Because the cuff leak was not observed prior use it is the most probable that the reported failure occurred during tracheostomy procedure or during use due to contact with a sharp edge or incorrect manipulation with flange.A device history record (dhr) review reported no discrepancies or non-conformances during the manufacturing of the reported lot number.No trend of similar customer complaints was identified and there were no other customer complaint against the reported lot number.

Brand Name
PORTEX UNIPERC ADJUSTABLE FLANGE CUFFED, 9.0 MM
Common Device Name
TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Manufacturer (Section D)
SMITHS MEDICAL CZECH REPUBLIC A. S
olomoucká 306
hranice 753 0 1
EZ  753 01
Manufacturer Contact
reed covert
6000 nathan lane north
minneapolis, MN 55442
2247062300
MDR Report Key18995667
Report Number3011237704-2024-00075
Device Sequence Number12647150
Product Code BTO
UDI-Device Identifier15019315060458
UDI-Public(01)15019315060458(17)271101(10)4285756
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K083031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number100/897/090
Device Catalogue Number100/897/090CZ
Device Lot Number4285756
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/29/2024
Supplement Date Received by Manufacturer04/16/2024
Initial Report FDA Received Date03/28/2024
Supplement Report FDA Received Date05/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/29/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale